MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER

BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER
Model Number SO-2101
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Fistula (1862)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 05/01/2024, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 05/24/2023.Block d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: device code a1502 captures the reportable event of gel misplacement non-vascular.Imdrf patient code e2314 captures the reportable event of fistula.
 
Event or Problem Description
It was reported that after the spaceoar hydrogel placement procedure the patient had an infiltration of the hydrogel in the rectum.The patient also had partial fistula and received an ostomy bag to take pressure off of the rectum.The patient's radiation treatment was delayed due to this event.The patient condition was reported as fully recovered.

Brand Name
SPACEOAR SYSTEM
Common Device Name
ABSORBABLE PERIRECTAL SPACER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19564147
Report Number2124215-2024-34651
Device Sequence Number6963803
Product Code OVB
UDI-Device Identifier00864661000102
UDI-Public00864661000102
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSO-2101
Device Catalogue NumberSO-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale